Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 38, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 20, 2019, 1:35 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 20, 2019, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2019, 1:35 AM MST (08:35 UTC)
- In effect from
- Nov 20, 2019, 8:00 AM MST
- Expired
- Nov 20, 2019, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS74 KMAF 200835 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 235 AM CST Wed Nov 20 2019 NMZ027-TXZ270-271-202100- /O.UPG.KMAF.HW.A.0032.191120T1600Z-191121T0000Z/ /O.NEW.KMAF.HW.W.0038.191120T1500Z-191121T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 135 AM MST Wed Nov 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts 60 to 65 mph expected. * WHERE...The Guadalupe and Delaware Mountains. * WHEN...From 8 AM MST this morning to 5 PM MST this afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Aircraft may experience localized extreme turbulence if flying in the vicinity of the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
859 WWUS74 KMAF 201852 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1252 PM CST Wed Nov 20 2019 NMZ027-TXZ270-271-210000- /O.CON.KMAF.HW.W.0038.000000T0000Z-191121T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1152 AM MST Wed Nov 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE AND DELAWARE MOUNTAINS... * WHAT...Southwest winds 35 to 45 mph with gusts 60 to 65 mph expected. * WHERE...The Guadalupe and Delaware Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Aircraft may experience localized extreme turbulence if flying in the vicinity of the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 19, 9:33 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 19, 9:33 PM MST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1033 PM CST Tue Nov 19 2019
.AVIATION...
06Z TAF issuance
Showers and isolated storms are moving northeast across the Davis
Mountains toward KPEQ and KCNM. Have included -TSRA at those
terminals, but uncertainty exists on how long thunder will last.
Gusty winds are likely with very little precip reaching the
ground. Expect mostly showers to spread east this morning with VFR
prevailing. Environmental winds will increase during the
afternoon with gusts over 25 kts possible. Another round of
storms is possible by afternoon, mainly affecting KMAF and KFST.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 53 74 51 74 / 10 50 20 20
Carlsbad 49 71 42 68 / 30 50 0 10
Dryden 54 77 54 79 / 10 10 10 0
Fort Stockton 54 79 49 78 / 20 30 10 0
Guadalupe Pass 48 64 42 61 / 40 60 0 20
Hobbs 47 71 41 69 / 20 50 0 20
Marfa 46 73 39 71 / 40 20 0 0
Midland Intl Airport 52 74 49 75 / 10 50 10 10
Odessa 51 74 49 75 / 10 50 10 10
Wink 50 77 45 75 / 20 40 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 9 AM MST Wednesday through Wednesday
afternoon for Guadalupe Mountains of Eddy County.
TX...High Wind Watch from 9 AM MST Wednesday through Wednesday
afternoon for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
29Hazardous weather outlook, Nov 19, 12:32 PM MST, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 132 PM CST Tue Nov 19 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 132 PM CST Tue Nov 19 2019 /1232 PM MST Tue Nov 19 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible tonight. The strongest storms will be capable of producing brief gusty winds, small hail and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A High Wind Watch is in effect for the Guadalupe and Delaware Mountains Wednesday for gusts of 55 to 65 mph in the favored areas. A few strong storms will be possible Wednesday afternoon across the northern Permian Basin with hail the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.